MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Device Damaged Prior to Use (2284); Manufacturing, Packaging or Shipping Problem (2975); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4, a5, a6: unknown/ asked but not available.Section b3: date of event: unknown, information not provided.Section d6a: if implanted, give date: unknown/not provided.Section d6b: if explanted, give date: unknown/not provided.Device evaluation: visual inspection was performed on the suspect lens and found the folding carton was received with a brown stain on the label and folding carton.The folding carton was opened for evaluation and found the sterilization pouch was sealed and showed no staining.The handpiece was seated correctly in the handpiece tray.The lens was inspected through the lens module and appeared to have no issues.No additional issues were identified.No further evaluation was performed.Based on the manufacturing records review, and historical complaint review, there is no indication of a product malfunction or product quality deficiency.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It is reported that the preloaded monofocal intraocular lens (iol), a dib00 30.0, appeared to be damaged with something spilled on it and dried.There was no patient contact.Further information suggests that it looked like a can of soda was spilled on the lens.Additionally, the outer shipping box appeared to have been repackaged.No further information was provided.
 
Additional Manufacturer Narrative
Upon further review file assess as not reportable as the lens box was spilled/sticky substance (not the inner contents); therefore, no sterility breach.Hence file is no longer reportable.Therefore, this event is assessed as not reportable.There will no longer be any further reporting under mfr report number 3012236936-2024-0002113.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19986812
Report Number3012236936-2024-000211
Device Sequence Number14534342
Product Code HQL
UDI-Device Identifier05050474731967
UDI-Public(01)05050474731967(17)270617
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown